Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 76, NWS Des Moines, IA

August 9, 2010Monroe County, Wapello County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 9, 2010, 4:53 AM CDT for Monroe County, Wapello County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2010, 4:53 AM CDT (09:53 UTC)
Expired
Aug 9, 2010, 11:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:10 AM CDTHEAVY RAIN 4.06Albia, IAMEASURED RAINFALL SINCE 1 AM. STANDING WATER IN YARD WHERE IT HAS NEVER STOOD.
Aug 9, 10:00 AM CDTFLASH FLOOD1 Wnw Agency, IARESIDENT HAD KNEE DEEP WATER ON HIS PROPERTY THAT RUNS OFF FROM THE FARMLAND NEAR HIS HOME. RESIDENT SAID IT USUALLY IS RETAINED BY THE TERRACES AND TRENCHES IN THE FIELDS BUT THEY COULD NOT KEEP UP WITH HEAVY RAINFALL. FROM NSSL SHAVE. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 307 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3512 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
3.2
Supercell composite
27.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WGUS53 KDMX 090953
FFWDMX
IAC135-179-091600-
/O.NEW.KDMX.FF.W.0076.100809T0953Z-100809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
453 AM CDT MON AUG 9 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN SOUTH CENTRAL IOWA...
  WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 1100 AM CDT

* AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE 
  WARNED AREA. THESE STORMS ARE CAPABLE OF PRODUCING OVER 2 INCHES 
  OF RAIN IN AN HOUR.

* FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED 
  AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS 
  THAT WILL EXPERIENCE FLOODING INCLUDE...  OTTUMWA...ALBIA AND 
  ELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4090 9310 4116 9309 4116 9218 4090 9218

$$

ZOGG
3 follow-up statements
518 
WGUS73 KDMX 091225
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
725 AM CDT MON AUG 9 2010

IAC135-179-091600-
/O.CON.KDMX.FF.W.0076.000000T0000Z-100809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-
725 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO AND MONROE
COUNTIES UNTIL 1100 AM CDT...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD EXITED THE WARNED 
AREA. RAINFALL ESTIMATES IN THE WARNED AREA AS AS HIGH AS 2.5 TO 3.5 
INCHES.

FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED 
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS THAT 
WILL EXPERIENCE FLASH  FLOODING INCLUDE...OTTUMWA...ALBIA AND ELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

&&

LAT...LON 4090 9310 4116 9309 4116 9218 4090 9218

$$

ZOGG
898 
WGUS73 KDMX 091504
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1004 AM CDT MON AUG 9 2010

IAC135-179-091600-
/O.CON.KDMX.FF.W.0076.000000T0000Z-100809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-
1004 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO AND MONROE
COUNTIES UNTIL 1100 AM CDT...

AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATES OF 2 TO AS MUCH AS 4 INCHES OF RAIN HAS 
FALLEN OVER THE AREA.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
OTTUMWA...ALBIA AND ELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

&&

LAT...LON 4090 9310 4116 9309 4116 9218 4090 9218

$$
850 
WGUS73 KDMX 091552
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 AM CDT MON AUG 9 2010

IAC135-179-091606-
/O.EXP.KDMX.FF.W.0076.000000T0000Z-100809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-
1052 AM CDT MON AUG 9 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WAPELLO AND MONROE
COUNTIES WILL BE ALLOWED TO EXPIRE AT 1100 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. HOWEVER...NUMEROUS ROADS REMAIN 
FLOODED DUE TO STANDING WATER.  A FLOOD WARNING WILL BE ISSUED 
SHORTLY ADDRESSING THIS.  IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4090 9310 4116 9309 4116 9218 4090 9218

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:38 AM CDT, 15 minutes earlier.

Area forecast discussion, Aug 9, 4:38 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
438 AM CDT MON AUG 9 2010

.UPDATE AVIATION DISCUSSION 09/12Z...

.SHORT TERM /TODAY/...
AT LEAST A COUPLE OF SFC BOUNDARIES AND THIS VERY HUMID AIRMASS
WILL MEAN AN ACTIVE DAY NO DOUBT. CURRENT MCS THAT JUST WILL NOT
QUIT...FEEDING OFF LOW LEVEL JET AND UPPER LEVEL WAVE SHOULD
GRADUALLY DIMINISH OR PUSH OFF TO THE EAST. FLASH FLOOD THREAT
CONTINUES AND HAVE EXPANDED THE WATCH FARTHER EAST THROUGH MID
MORNING. MULTIPLE OUTFLOW BOUNDARIES AND THE MAIN SYNOPTIC
BOUNDARY LINGERING THROUGH CENTRAL IOWA WILL BE THE FOCUS FOR
ADDITIONAL DEVELOPMENT ESPECIALLY THIS AFTERNOON AS AIRMASS
BECOMES VERY UNSTABLE AGAIN. THERE IS THE RISK FOR SEVERE
WEATHER...WITH REALLY ANYTHING POSSIBLE...EVEN A TORNADO THREAT
GIVEN BOUNDARY INTERACTIONS. EXCESSIVE HEAT WARNING STILL IN
EFFECT FOR FAR SOUTHWESTERN COUNTIES AND ALSO ADDED A HEAT
ADVISORY FOR SOUTHERN COUNTIES. AM SOMEWHAT CONCERNED ABOUT THE
CLOUD COVER EARLY IN THE DAY POSSIBLY LIMITING THE WARMUP...BUT
ODDS ARE THE FARTHER SOUTH AND WEST YOU ARE...THE MORE LIKLEY TO
SEE MORE SUNSHINE. DEWPOINTS WILL ONCE AGAIN REBOUND INTO THE
UPPER 70S TO LOWER 80S...MAKING FOR THE OPPRESSIVE CONDITIONS.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
EXPECT MORE OF THE SAME THROUGH AT LEAST WEDNESDAY. MAINLY NIGHT
AND MORNING THUNDERSTORM COMPLEXES RIDING UP AND OVER UPPER LEVEL
RIDGE AXIS. THE MOST LIKELY TRACK WILL ALLOW FOR THESE STORMS TO
AFFECT MAINLY THE NORTH AND EAST HALVES OF CENTRAL IOWA. SO FARTHER
SOUTHWEST...THE OPPRESSIVE HEAT WILL LIKELY CONTINUE. ADDITIONAL
HEAT WARNINGS OR ADVISORIES WILL LIKELY BE ISSUED LATER TODAY FOR
ADDITIONAL DAYS THIS WEEK. THE ONLY LIMITING FACTOR WILL BE
POTENTIAL FOR LINGERING MORNING RAIN OR DEBRIS CLOUDS THAT KEEP US
COOLER THAN PREDICTED. RIDGE AMPLIFIES OVER THE REGION THURSDAY
ENOUGH TO PROBABLY KEEP US DRY...BUT A MORE SIGNIFICANT UPPER
LEVEL TROUGH LOOKS POISED TO SWING THROUGH OUR REGION FRIDAY
NIGHT...WITH FORCING FOR MORE SHOWERS/STORMS ARRIVING AS EARLY AS
THURSDAY NIGHT.

&&

.AVIATION...09/12Z
STORMS WHICH PUSHED THROUGH CENTRAL IOWA OVER NIGHT WILL CONTINUE TO
PUSH EASTWARD...AFFECTING KALO AND KOTM EARLY IN THE PERIOD.
CEILINGS WILL REMAIN VFR THROUGH THE EARLY AFTERNOON...HOWEVER
ANOTHER ROUND OF STORMS IS POSSIBLE AFTER 18Z AS INSTABILITY
REDEVELOPS ACROSS THE REGION. HAVE PUSHED TIMING BACK A BIT FROM
PREVIOUS FORECAST TO ALLOW THE ATMOSPHERE TO RECOVER AND DUE TO
UNCERTAINTY. OVERNIGHT CONVECTION IS ONCE AGAIN POSSIBLE...AND HAVE
TRENDED TOWARDS THIS WITH THE TAFS. HAVE LEFT VSBYS LOWER THROUGH
12Z ALLOWING FOR FOG DEVELOPMENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAIR-
ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-SAC-TAYLOR-
UNION.

FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR BOONE-CALHOUN-
HAMILTON-JASPER-MAHASKA-MARION-MARSHALL-POCAHONTAS-POLK-
POWESHIEK-STORY-TAMA-WARREN-WEBSTER.

HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING
FOR APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MADISON-MONROE-WAPELLO-
WAYNE.

&&

SHORT TERM...MOYER
LONG TERM...MOYER
AVIATION...AW
Hazardous weather outlook, Aug 8, 8:36 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT SUN AUG 8 2010

IAZ033-044-045-057-058-070-071-092215-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STORMS MAY BE SEVERE WITH SEVERE WINDS TO 70 MPH THE PRIMARY THREAT.
AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE
WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY
APPROACH 5 INCHES AT SOME LOCATIONS.

EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT
FALL BELOW THE UPPER 70S TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY.
PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100
TO 110 THROUGH MIDWEEK.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH HAS BEEN ISSUED INTO EARLY MONDAY. PLEASE SEE
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME.

IAZ081-082-092-093-092215-
ADAMS-UNION-TAYLOR-RINGGOLD-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW STORMS MAY
BE SEVERE WITH SEVERE WINDS THE PRIMARY THREAT. ISOLATED HEAVY
RAIN IS ALSO POSSIBLE.

EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT
FALL BELOW THE UPPER 70S TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF
THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100
TO 110 THROUGH MIDWEEK.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME.

IAZ023-034>036-046>049-059>061-072-073-092215-
POCAHONTAS-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-MARSHALL-
DALLAS-POLK-JASPER-MADISON-WARREN-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. HEAVY RAINFALL IS
LIKELY WITH THE STORMS WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY
HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. . A
FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE
PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.  HEAT INDICES
WILL FALL BELOW 100 BY LATE EVENING.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY.
PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY.

HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES ARE POSSIBLE ON MONDAY.
THE CHANCE OF HIGH HEAT INDEX TEMPERATURES WILL CONTINUE THROUGH
MID WEEK.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR INTO EARLY MONDAY. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS FROM TIME TO TIME.

IAZ004>007-015>017-024>028-037>039-050-062-074-075-083>086-094>097-
092215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. A FEW STORMS MAY BE SEVERE
WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT...LARGE
HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SOUTH
OF HIGHWAY 20. HEAVY RAIN IS ALSO POSSIBLE.

HEAT INDEX TEMPERATURES WILL FALL TO THE UPPER 90S BY MID TO LATE
EVENING.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

HEAT INDEX VALUE OF 100 TO 105 ARE POSSIBLE THROUGH MID WEEK.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING NORTH OF U.S. HIGHWAY
20...AND FROM TIME TO TIME THROUGH THE WEEK.

REV

In the hours before

Local storm report, Aug 9, 4:24 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
424 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HEAVY RAIN       5 N CARROLL AIRPORT     42.12N 94.78W
08/09/2010  M2.30 INCH       CARROLL            IA   TRAINED SPOTTER

            RAINAFLL TOTAL FROM OVERNIGHT.

&&

AW
Local storm report, Aug 9, 4:43 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     FLASH FLOOD      AMES                    42.02N 93.63W
08/09/2010                   STORY              IA   LAW ENFORCEMENT

            AIRPORT ROAD IS CLOSED FROM RIVERSIDE TO NORTH LOOP DUE
            TO WATER OVER THE ROAD.

&&

RVACHALE
Local storm report, Aug 9, 4:44 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
444 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     FLASH FLOOD      AMES                    42.02N 93.63W
08/09/2010                   STORY              IA   LAW ENFORCEMENT

            STORY COUNTY SHERIFF REPORTS HIGHWAY 69 IS CLOSED FROM
            AMES SOUTH TO MILE MARKER 111 DUE TO FLOODING WATERS OVER
            THE ROAD.

&&

RVACHALE
Local storm report, Aug 9, 4:48 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
448 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     FLASH FLOOD      1 N MAXWELL             41.91N 93.40W
08/09/2010                   STORY              IA   LAW ENFORCEMENT

            STORY COUNTY SHERIFF REPORTS WATER OVER THE ROAD ON
            COUNTY HIGHWAY S27 JUST NORTH OF MAXWELL...NEAR THE
            ROLLING HILLS MOBILE HOME PARK.

&&

RVACHALE
Local storm report, Aug 9, 4:49 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
449 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     FLASH FLOOD      DES MOINES              41.58N 93.62W
08/09/2010                   POLK               IA   EMERGENCY MNGR

            POLK COUNTY REPORTS FLASH FLOODING AT 4300 BLOCK OF
            FAIRVIEW NEAR DEAN AVENUE. FLOOD WATERS WASHED AWAY
            RAILROAD TRACKS CAUSING A TRAIN DERAILMENT.

&&

RVACHALE
Local storm report, Aug 9, 4:52 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     HEAVY RAIN       6 ENE STORY CITY        42.22N 93.49W
08/09/2010  M2.60 INCH       HAMILTON           IA   TRAINED SPOTTER

            OVERNIGHT RAINFALL TOTAL.

&&

AW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:43 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac62 min
Aug 8, 8:13 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Pocahontas, Webster62 min
Aug 8, 8:42 PM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas63 min
Aug 8, 9:00 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster60 min
Aug 8, 9:36 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie54 min
Aug 8, 9:38 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright52 min
Aug 8, 9:48 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Marshall, Polk, Story57 min
Aug 8, 9:50 PM CDTFlash Flood WarningDMXEmmet, Hancock, Kossuth, Palo Alto, Winnebago2 hr
Aug 8, 10:02 PM CDTSevere Thunderstorm WarningDMXBoone13 min
Aug 8, 10:04 PM CDTFlash Flood WarningDMXCarroll, Crawford, Greene6 hr
Aug 8, 10:16 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story, Tama44 min
Aug 8, 10:17 PM CDTFlash Flood WarningDMXEmmet, Palo Alto95 min
Aug 8, 10:29 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison27 min
Aug 8, 10:35 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford55 min
Aug 8, 10:40 PM CDTFlash Flood WarningDMXDallas, Guthrie6 hr
Aug 8, 10:41 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin64 min
Aug 8, 10:54 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama51 min
Aug 8, 11:10 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie50 min
Aug 8, 11:12 PM CDTFlash Flood WarningDMXJasper, Polk6 hr
Aug 9, 12:50 AM CDTRiver Flood WarningDMXPolk20 hr
Aug 9, 12:55 AM CDTRiver Flood WarningDMXDallas, Polk13 hr
Aug 9, 1:21 AM CDTFlash Flood WarningDMXBoone6 hr
Aug 9, 1:42 AM CDTFlash Flood WarningDMXCalhoun, Greene, Sac4 hr
Aug 9, 1:58 AM CDTRiver Flood WarningDMXPolk19 hr
Aug 9, 1:59 AM CDTFlash Flood WarningDMXBoone, Greene, Hamilton, Webster5 hr
Aug 9, 2:35 AM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Jasper, Marshall, Story6 hr
Aug 9, 3:59 AM CDTFlash Flood WarningDMXJasper, Mahaska, Marion, Poweshiek6 hr
Aug 9, 3:59 AM CDTHeat AdvisoryDMXAppanoose, Clarke, Davis, Decatur, Lucas, Madison and 3 more14 hr
Aug 9, 4:19 AM CDTRiver Flood WarningDMXJasper, Marion, Polk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXMahaska16 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster11 hr
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXDallas, Greene8 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:27 AM CDTRiver Flood WarningDMXPolk6 days
Aug 9, 4:54 AM CDTAreal Flood WarningDMXJasper, Polk12 hr
Aug 9, 6:30 AM CDTRiver Flood WarningDMXPolk, Story5 days
Aug 9, 6:30 AM CDTRiver Flood WarningDMXStory14 hr
Aug 9, 6:39 AM CDTRiver Flood WarningDMXMahaska, Marion39 hr
Aug 9, 8:44 AM CDTAreal Flood WarningDMXStory12 hr
Aug 9, 10:00 AM CDTAreal Flood WarningDMXMarion12 hr
Aug 9, 10:55 AM CDTAreal Flood WarningDMXMonroe, Wapello6 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.